Alert archive / Alabama / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 47, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 30, 2025, 9:37 AM CDT for Baldwin County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2025, 9:37 AM CDT (14:37 UTC)
- Expired
- Mar 30, 2025, 10:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 61 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1280 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.9
The text
As transmitted.
856 WUUS54 KMOB 301437 SVRMOB ALC003-301515- /O.NEW.KMOB.SV.W.0047.250330T1437Z-250330T1515Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Mobile AL 937 AM CDT Sun Mar 30 2025 The National Weather Service in Mobile has issued a * Severe Thunderstorm Warning for... Southeastern Baldwin County in southwestern Alabama... * Until 1015 AM CDT. * At 936 AM CDT, a severe thunderstorm was located over Foley, moving northeast at 20 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Elberta, Summerdale, and Foley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain alert for a possible tornado! Tornadoes can develop quickly from severe thunderstorms. If you spot a tornado go at once into the basement or small central room in a sturdy structure. For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3036 8772 3043 8780 3058 8764 3046 8747 TIME...MOT...LOC 1436Z 235DEG 16KT 3041 8772 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.88 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ RD
2 follow-up statements
149 WWUS54 KMOB 301504 SVSMOB Severe Weather Statement National Weather Service Mobile AL 1004 AM CDT Sun Mar 30 2025 ALC003-301515- /O.CON.KMOB.SV.W.0047.000000T0000Z-250330T1515Z/ Baldwin AL- 1004 AM CDT Sun Mar 30 2025 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR SOUTHEASTERN BALDWIN COUNTY... At 1003 AM CDT, a severe thunderstorm was located over Summerdale, or 4 miles north of Foley, moving northeast at 10 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Summerdale. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain alert for a possible tornado! Tornadoes can develop quickly from severe thunderstorms. If you spot a tornado go at once into the basement or small central room in a sturdy structure. For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3042 8764 3048 8774 3058 8764 3048 8749 TIME...MOT...LOC 1503Z 218DEG 10KT 3047 8766 TORNADO...POSSIBLE HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ RD
392 WWUS54 KMOB 301510 SVSMOB Severe Weather Statement National Weather Service Mobile AL 1010 AM CDT Sun Mar 30 2025 ALC003-301520- /O.EXP.KMOB.SV.W.0047.000000T0000Z-250330T1515Z/ Baldwin AL- 1010 AM CDT Sun Mar 30 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BALDWIN COUNTY WILL EXPIRE AT 1015 AM CDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. LAT...LON 3042 8764 3048 8774 3058 8764 3048 8749 TIME...MOT...LOC 1510Z 235DEG 16KT 3048 8764 $$ RD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:24 AM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Mar 30, 6:24 AM CDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
624 AM CDT Sun Mar 30 2025
...New Aviation...
.DISCUSSION...
Issued at 353 AM CDT Sun Mar 30 2025
A vigorous shortwave trof over the southern/central Plains ejects
off to the Great Lakes tonight, with another shortwave trof
likewise advancing across the southern/central Plains then leading
to the formation of an upper trof over the eastern states on
Monday. A surface low associated with this evolution passes well
off to the north of the region and brings a cold front through the
forecast area Monday into Monday evening. A series of shortwaves
look to bring scattered to potential numerous showers and storms
to the area today. MLCAPE values will be 1250-2250 J/kg, and 0-3
km helicity values look to be around 100 m2/s2 with a modest 850
mb jet near 20 knots. This environment could produce some strong
storms. This pattern brings a region of deep layer lift through
the area late tonight into Monday which is anticipated to
manifest as a squall line, although there are some timing
variations in the latest guidance. The HRRR for example is
bringing the line of storms quickly through the area from 5 am to
around noon on Monday while other guidance tends to be a morning
into mid afternoon event. Given that convective events such as
these tend to run faster, am leaning towards the HRRR timing.
There is also the potential for unfavorable upper jet interactions
to lead to the weakening of forcing over much of the area as the
line of convection advances into the area, and some guidance such
as the NAM 3km show this having a dramatic impact. Other than the
concerns about the jet interactions, indicated MLCAPE values along
and ahead of the line of convection look to be 1500-2000 J/kg,
and 0-3 km helicity values will be near 200 m2/s2. SPC has a
slight to enhanced risk of severe storms for the area on Monday,
and with a nod to the HRRR timing and adjacent offices JAN and
BMX, a slight risk also exists late tonight for the
northwesternmost portion of the area.
Will need to monitor for fog development tonight, including the
potential for dense fog mainly over the southern portion of the
area. Mostly dry conditions are expected Tuesday except for
slight chance pops over interior areas, then dry conditions follow
for Wednesday. Mostly dry conditions continue for Thursday, then
slight chance to chance pops are expected west of I-65 for Friday
and Saturday as some modest shortwaves move across the region. A
High Risk of rip currents is in effect through Monday, then a
moderate risk follows for Monday night. A low risk of rip currents
is expected on Tuesday, with a moderate risk for Tuesday night,
then have gone with a high risk for Wednesday and Thursday. /29
&&
.AVIATION...
(12Z TAFS)
Issued at 624 AM CDT Sun Mar 30 2025
IFR/MVFR ceilings prevail over the area this morning then improve
to MVFR/VFR ceilings this afternoon. Ceilings then lower to IFR
tonight. Showers and storms gradually develop across the area
today then diminish late this afternoon and end by the early
evening hours. A line of showers and storms is anticipated to
advance into the northwestern portion of the area late tonight.
Southeasterly winds 5 to 10 knots become southerly today with a
similar flow persisting through much of tonight. /29
&&
.MARINE...
Issued at 353 AM CDT Sun Mar 30 2025
Light to moderate southeasterly winds become southerly tonight
then southwesterly on Monday. Winds become northerly Monday night
as a cold front moves through, then a light southeasterly flow
returns on Tuesday. The onshore flow becomes moderate to
occasionally strong for Wednesday and Thursday. Will need to
monitor for fog development tonight, including potential dense
fog development. Small craft should occasionally exercise caution
mainly from Wednesday into Thursday morning. Winds and seas will
be higher near storms. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 79 66 81 59 80 67 83 69 / 70 20 90 10 10 0 0 0
Pensacola 74 68 77 64 77 69 78 70 / 60 10 80 10 10 0 0 0
Destin 74 67 75 64 77 69 78 70 / 60 20 80 10 10 0 0 0
Evergreen 80 64 80 55 83 64 86 65 / 70 20 90 10 20 10 0 0
Waynesboro 81 63 82 52 82 65 87 68 / 60 60 90 10 20 10 10 10
Camden 78 63 78 52 80 64 86 66 / 70 30 90 10 20 10 0 0
Crestview 78 64 80 58 82 64 84 65 / 60 10 90 10 10 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Monday afternoon for ALZ265-266.
FL...High Rip Current Risk through Monday afternoon for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Mar 30, 9:25 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
925 AM CDT Sun Mar 30 2025
ALZ264-266-301515-
Baldwin Coastal AL-Baldwin Central AL-
925 AM CDT Sun Mar 30 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BALDWIN COUNTY
THROUGH 1015 AM CDT...
At 925 AM CDT, Doppler radar was tracking a strong thunderstorm over
Magnolia Springs, or near Foley, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Elberta, Summerdale, Foley, and Magnolia Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3031 8772 3039 8781 3057 8766 3045 8752
TIME...MOT...LOC 1425Z 224DEG 10KT 3039 8773
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RDThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:25 AM CDT | Special Weather Statement | MOB | Baldwin | 50 min |
| Mar 30, 9:57 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Mar 30, 10:56 AM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Mar 30, 12:09 PM CDT | Special Marine Warning | MOB | 36 min | |
| Mar 30, 12:30 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Mar 30, 1:00 PM CDT | Tornado Warning | MOB | Baldwin | 30 min |
| Mar 30, 1:23 PM CDT | Flash Flood Warning | MOB | Baldwin | 4 hr |
| Mar 30, 1:36 PM CDT | Special Weather Statement | MOB | Baldwin | 54 min |
| Mar 30, 1:41 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Mar 30, 2:35 PM CDT | Flash Flood Warning | MOB | Baldwin | 3 hr |
| Mar 30, 2:55 PM CDT | Flash Flood Warning | MOB | Baldwin | 3 hr |
| Mar 30, 3:43 PM CDT | Flash Flood Warning | MOB | Baldwin | 4 hr |
| Mar 30, 3:51 PM CDT | Marine Dense Fog Advisory | MOB | 18 hr | |
| Mar 30, 4:01 PM CDT | Special Marine Warning | MOB | 89 min | |
| Mar 30, 5:03 PM CDT | Special Marine Warning | MOB | 72 min | |
| Mar 30, 5:28 PM CDT | River Flood Warning | MOB | Baldwin | 50 hr |
| Mar 30, 5:53 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Mar 30, 6:06 PM CDT | Special Marine Warning | MOB | 84 min | |
| Mar 30, 6:22 PM CDT | Special Marine Warning | MOB | 83 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.